MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned neuron 070 was kinked at approximately 6.0 cm from the hub.The device was kinked and ovalized along the distal shaft from approximately 95.0 cm to 101.0 cm from the hub.Conclusion: evaluation of the returned neuron 070 revealed a kinked and ovalized device.If the neuron 070 is retracted from its packaging at extreme angles, this may contribute the damage on the returned device.If the device were forcefully gripped, pinched, or mishandled during preparation, similar damage may also result.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, a neuron 6f 070 delivery catheter (neuron 070) became kinked on both ends upon removal from packaging.The damage to the neuron 070 was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using another neuron 070.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8235958
Report Number3005168196-2019-00043
Device Sequence Number18885883
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Catalogue NumberPND6F070956M
Device Lot NumberF84999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005